MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 3 9MM; Prosthesis, knee, patello/femorotibial, semi-constrained, uncemented, porous, co

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 3 9MM; Prosthesis, knee, patello/femorotibial, semi-constrained, uncemented, porous, co
Catalog Number 5531-G-309-E
Medical Device Problem Codes Degraded (1153); Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Hyperextension (4523); Joint Laxity (4526)
Date of Event 01/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient need revision due to pain.Removing the insert it was discovered that posterior medial "corner" of the insert was broken.Patient had an acl and pcl recontraction many years ago.Patient came for a revision since she heard some noises (clicks) from the left knee and felt that the knee was begun to hyperextend.
 
Additional Manufacturer Narrative
An event regarding crack/fracture and wear involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device and clinician review of provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated a piece of the device has fractured off of the posterior edge.Additional damage to the underside of the insert was observed consistent with removal of the device during explantation.Dimensional and functional inspections were not performed as the device was returned damaged.Clinician review: a review of the provided medical information by a clinical consultant indicated: 'event confirmation: revision surgery for instability and hyperextension can be confirmed from the materials provided.Wear and a small polyethylene fracture was confirmed as well.Root cause: the root cause of the revision was instability.The root cause of the polyethylene failure cannot be determined but was like the result of abnormal stresses due to the instability and/or the hyperextension trauma.Product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'patient need revision due to pain.Removing the insert it was discovered that posterior medial "corner" of the insert was broken.' the fracture of the insert was confirmed via evaluation of the returned device.Visual inspection of the returned device indicated a piece of the device has fractured off of the posterior edge.Additional damage to the underside of the insert was observed consistent with removal of the device during explantation.A review of the provided medical information by a clinical consultant indicated: 'event confirmation: revision surgery for instability and hyperextension can be confirmed from the materials provided.Wear and a small polyethylene fracture was confirmed as well.Root cause: the root cause of the revision was instability.The root cause of the polyethylene failure cannot be determined but was like the result of abnormal stresses due to the instability and/or the hyperextension trauma.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
X3 TRIATHLON CS INSERT NO 3 9MM
Common Device Name
Prosthesis, knee, patello/femorotibial, semi-constrained, uncemented, porous, co
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
Stryker Orthopaedics-Limerick
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25044851
Report Number0002249697-2026-00355
Device Sequence Number16055023
Product Code MBH
UDI-Device Identifier07613327336955
UDI-Public07613327336955
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5531-G-309-E
Device Lot NumberLLM466
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/28/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer08/12/2026
Initial Report FDA Received Date04/30/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale
Patient Weight162 LB
Patient RaceWhite